Hail, St. Clair
- When
- May 13, 3:00 AM CST
- Where
- St. Clair County, Collins
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.883, -93.633
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 13, 2:26 AM CST, 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 326 AM CDT THU MAY 13 2004 .DISCUSSION... MAIN CONCERNS ARE THE EVOLUTION AND TIMING OF CONVECTION THROUGH FRIDAY. LEADING EDGE OF AN MCS HAS MOVED INTO THE WESTERN PORTION OF THE FORECAST AREA. ISOLATED STORMS STRONG ENOUGH TO BE PRODUCING MARGINALLY SEVERE HAIL OVER WEST CENTRAL MO. LARGE CONVECTIVE COLD POOL HAS DEVELOPED OVER EAST CENTRAL AND NORTHEAST KS AND IS DRIVING THE LEADING EDGE OF THE CONVECTION SOUTHEAST. 50KT 850 JET IS FEEDING INTO THE SOUTHWEST...SOUTH...AND SOUTHEAST FLANKS OF THE THE CONVECTIVE COMPLEX. WITH FAIRLY WEAK MIDLEVEL FLOW (500 MB FLOW ABOUT 30 KTS)...BUT STRONG STRONG MIDLEVEL LAPSE RATES/MU CAPES OF 3000 J/KG OVER MY WESTERN COUNTIES...THE MAIN SHORT TERM STORM THREAT WILL BE LARGE HAIL. STORMS SHOULD CONTINUE TO MOVE INTO MORE STABLE AIR AS THEY PRESS SOUTHEAST THIS MORNING. CLOUD DEBRIS AND OUTFLOW BOUNDARIES WILL PLAY HAVOC WITH MESOSCALE ENVIRONMENT FOR MUCH OF THE DAY...BUT WITH FRONT REMAINING WEST OF THE AREA...AND AT LEAST SOME CLEARING...EXPECT WE WILL SEE ANOTHER ROUND OF THUNDERSTORMS DEVELOP OVER WEST CENTRAL MO AND SOUTHEAST KS THIS AFTERNOON. BEST CHANCES FOR SEVERE WEATHER WILL BE OVER THE NORTHWEST HALF OF THE CWA THROUGH THIS EVENING...BUT DEGREE OF SEVERE THREAT WILL BE HIGHLY CONDITIONAL ON THE AMOUNT OF INSTABILITY/SFC HEATING THAT OCCURS. NEW ETA PROGS NOT NEARLY AS BULLISH WITH WITH INSTABILITY WITH EXTENSIVE DEEP MOISTURE. FLOOD WATCH? SINCE WE HAVE NOT HAD MUCH IN THE WAY OF RAIN OVER THE PAST SEVERAL DAYS AND HAVE TIME TO RECOVER FROM THE LAST HEAVY RAIN EVENT...WILL HOLD OFF ON A FLOOD WATCH RIGHT NOW. BEST CHANCES FOR HEAVIER RAIN WILL OCCUR TONIGHT FROM EXTREME SW MO INTO OK WHERE BETTER LOW LEVEL MOISTURE CONVERGENCE AND LIFT UNDERNEATH RIGHT ENTRANCE REGION OF 300 MB JET OCCURS. DAYSHIFT CAN ALSO TAKE A LOOK AT 12Z DATA RE-EXAMINE THE NEED FOR ANY HYDRO RELATED WATCHES. DROPPED TEMPERATURES ON FRI WITH COLD PUSH...ABUNDANT LOW CLOUDS...AND EXITING RAIN SHIELD. NEW ETA A BIT SLOWER TO SHUNT THE DEEPER MOISTURE/SHOWERS EAST DURING THE DAY FRI. REST OF EXTENDED LOOKS OKAY. && .AVIATION... SOME STRATUS HAS MOVED NORTHWARD AHEAD OF THE COMPLEX OF THUNDERSTORMS...HOWEVER CONDITIONS REMAINING VFR. WOULD EXPECT CEILINGS TO QUICKLY LOWER AS THUNDERSTORMS CONTINUE TO SPREAD EAST INTO THE MO OZARKS THIS MORNING. CEILINGS WILL GRADUALLY IMPROVE FOR THE AFTERNOON. ANOTHER ROUND OF THUNDERSTORMS AND LOWER CEILINGS WILL BE LIKELY TONIGHT AS A COLD FRONT MOVES SLOWLY INTO THE AREA. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. DSA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 551 PM CDT WED MAY 12 2004 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131100- BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD- DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE- LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS- POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER- WRIGHT- INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON... FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON... MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK... PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS. 551 PM CDT WED MAY 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS...ISOLATED SEVERE STORMS POSSIBLE WITH DAMAGING WINDS AND LARGE HAIL. AREAS AFFECTED AND TIMING: PRIMARILY NORTHWEST OF AN OSAGE BEACH TO JOPLIN LINE. DISCUSSION: LATE TONIGHT...ONE OR MORE COMPLEXES OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO DEVELOP ALONG A SLOW MOVING COLD FRONT OVER THE CENTRAL PLAINS. THE REMNANTS OF THIS ACTIVITY MAY REACH FAR WESTERN MISSOURI AND EXTREME SOUTHEAST KANSAS BEFORE SUNRISE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A WARM AND HUMID AIRMASS WILL ALREADY BE IN PLACE ACROSS THE REGION THURSDAY AS A COLD FRONT ADVANCES ACROSS THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. THUNDERSTORMS ARE EXPECTED TO REDEVELOP ALONG AND AHEAD OF THIS FRONT DURING THE DAY. THE THREAT FOR SEVERE WEATHER WILL DEPEND ON HOW MUCH SUNSHINE OCCURS IN THE WAKE OF ANY SHOWERS AND THUNDERSTORMS LEFTOVER DURING THE EARLY MORNING. IF SUFFICIENT DAYTIME HEATING CAN OCCUR...THEN SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE...ESPECIALLY ACROSS SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. THUNDERSTORMS WILL CONTINUE INTO THURSDAY NIGHT AND EARLY FRIDAY... WITH HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING BECOMING THE MAIN THREATS. AT THIS POINT WIDESPREAD FLOODING IS NOT EXPECTED. THE THREAT FOR THUNDERSTORMS WILL RETURN TO THE AREA BY TUESDAY AS ANOTHER STORM SYSTEM AFFECTS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AFTER MIDNIGHT NORTHWEST OF AN OSAGE BEACH TO JOPLIN LINE. BROWNING
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0346 AM CDT THU MAY 13 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0250 AM HAIL APPLETON CITY 38.20N 94.03W
05/13/2004 0.75 INCH ST.CLAIR MO LAW ENFORCEMENT
0340 AM HAIL CAPLINGER MILLS 37.80N 93.82W
05/13/2004 0.75 INCH CEDAR MO LAW ENFORCEMENT
IZZIThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5397970.